Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 6, NWS Spokane, WA

May 30, 2025Nez Perce County, Idaho; 6 counties in Washington

NWS Spokane, WA issued this wind advisory at May 30, 2025, 9:32 AM PDT for Nez Perce County, Idaho; 6 counties in Washington. It took effect at May 31, 2025, 4:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 30, 2025, 9:32 AM PDT (16:32 UTC)
In effect from
May 31, 2025, 4:00 PM PDT
Expired
May 31, 2025, 11:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.5 hours before the alert went out and 413 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WWUS76 KOTX 301632
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
932 AM PDT Fri May 30 2025

IDZ026-WAZ032-034-041-044-312000-
/O.NEW.KOTX.WI.Y.0006.250531T2300Z-250601T0600Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Waterville Plateau-
Including the cities of Gifford, Pomeroy, Entiat, Clarkston,
Number 2 Canyon, Lewiston, Badger Mountain Road, Lapwai, Othello,
Wenatchee, Number 1 Canyon, Alpowa Summit, Quincy, Pangborn
Airport, Chelan, Lewiston Grade, Culdesac, Ephrata, Cashmere,
Moses Lake, Mansfield, Peck, and Waterville
932 AM PDT Fri May 30 2025

...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM PDT SATURDAY...

* WHAT...West/Northwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Gifford, Pomeroy, Entiat, Clarkston, Number 2 Canyon, 
  Lewiston,  Lapwai, Othello, Wenatchee, Alpowa Summit, Quincy, 
  Pangborn Airport, Chelan, Lewiston Grade, Culdesac, Ephrata, 
  Cashmere, Moses Lake, Mansfield, Peck, and Waterville.

* WHEN...From 4 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Butler
2 follow-up statements
206 
WWUS76 KOTX 311956
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1256 PM PDT Sat May 31 2025

IDZ026-WAZ032-034-041-044-010600-
/O.CON.KOTX.WI.Y.0006.250531T2300Z-250601T0600Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Waterville Plateau-
Including the cities of Wenatchee, Number 2 Canyon, Lapwai,
Entiat, Badger Mountain Road, Pangborn Airport, Lewiston, Moses
Lake, Gifford, Waterville, Mansfield, Othello, Number 1 Canyon,
Chelan, Ephrata, Peck, Alpowa Summit, Quincy, Clarkston, Lewiston
Grade, Pomeroy, Culdesac, and Cashmere
1256 PM PDT Sat May 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...West/Northwest winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Wenatchee, Number 2 Canyon, Lapwai, Entiat, Badger 
  Mountain Road, Pangborn Airport, Lewiston, Moses Lake, Gifford, 
  Waterville, Mansfield, Othello, Number 1 Canyon, Chelan, Ephrata, 
  Peck, Alpowa Summit, Quincy, Clarkston, Lewiston Grade, Pomeroy, 
  Culdesac, and Cashmere.

* WHEN...From 4 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Butler
530 
WWUS76 KOTX 010603
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1103 PM PDT Sat May 31 2025

IDZ026-WAZ032-034-041-044-010715-
/O.EXP.KOTX.WI.Y.0006.000000T0000Z-250601T0600Z/
Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area-
Wenatchee Area-Waterville Plateau-
Including the cities of Pangborn Airport, Number 1 Canyon,
Gifford, Mansfield, Culdesac, Lapwai, Wenatchee, Clarkston,
Ephrata, Cashmere, Chelan, Lewiston Grade, Quincy, Pomeroy,
Waterville, Number 2 Canyon, Othello, Lewiston, Moses Lake,
Badger Mountain Road, Entiat, Peck, and Alpowa Summit
1103 PM PDT Sat May 31 2025

...WIND ADVISORY HAS EXPIRED...

Winds have dropped below wind advisory criteria. Winds will remain 
breezy for the next couple of hours and continue to decrease 
overnight.

$$

OTX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 30, 4:15 AM PDT, 5 hours 17 minutes earlier. Its key messages:

  • Minor HeatRisk Friday and Saturday.
  • Strong winds Saturday afternoon and evening will result in an elevated risk for rapid fire spread along with isolated power outages and hazardous boating conditions in central Washington.
  • Elevated fire weather risk Sunday afternoon.
Area forecast discussion, May 30, 4:15 AM PDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
415 AM PDT Fri May 30 2025

.KEY MESSAGES...

- Minor HeatRisk Friday and Saturday.

- Strong winds Saturday afternoon and evening will result in an
  elevated risk for rapid fire spread along with isolated power
  outages and hazardous boating conditions in central
  Washington.

- Elevated fire weather risk Sunday afternoon.

&&

.SYNOPSIS...
Friday and Saturday will be warm across the Inland Northwest.
Strong winds Saturday afternoon and evening with a dry cold
will result in elevated fire weather conditions. Temperatures
will remain near to slightly above average for Sunday through
the middle of next week.

&&

.DISCUSSION...
Friday and Saturday: An upper level ridge will build over the
Pacific Northwest on Friday with 850mb temperatures climbing
into the 16-18C range. This will correspond to surface
temperatures in the upper 70s to mid 80s today. The ridge axis
will shift eastward early Saturday in response to an upper level
trough and cold front approaching the northwest coast. Increasing
southerly flow ahead of this trough and increasing 500mb
heights will allow for 850mb temperatures to warm further into
to 18-20C range. Temperatures on Saturday will feel quite warm
with high confidence for highs in the mid 80s to low 90s (15 to
20 degrees above normal).

Saturday afternoon through Sunday: There is good agreement for
a mostly dry cold front to move through the Inland Northwest
later in the afternoon and evening. Models continue to show a
strong surface pressure gradient (12 to 15mb between PDX-GEG)
setting up across the Cascades with strong winds aloft creating
gusty conditions. The ECMWF extreme forecast index is
highlighting central Washington for anomalous wind gusts
Saturday afternoon and evening. This matches the thinking in the
National Blend of Models (NBM) which shows the strongest winds
across central Washington with a 70 percent chance for wind
gusts greater than 50 MPH in Wenatchee and an 80 percent chance
in Ephrata. For greater than 60 MPH, there is a 25% chance in
Wenatchee and a 40% chance in Ephrata. These winds will bring an
elevated risk for rapidly spreading fires, especially in areas
of dry grasses. Isolated power outages, light objects blowing
around, and choppy lake conditions will also be a concern with
these winds.

Much drier air will filter into the Inland Northwest behind the
front. Breezy conditions continuing into Sunday will keep fire
weather conditions elevated.

Monday through Friday: Models keep the Inland Northwest under a
broad northwest flow aloft through the work week with a ridge of
high pressure over the northeastern Pacific and broad upper
level trough over the northern Plains. This will keep
temperatures near to slightly above normal for this time of year
with afternoon shower chances across north Idaho through the
week as embedded systems in the northwest flow move through. No
system sticks out as particularly anomalous with low confidence
in specific details. /vmt

&&

.AVIATION...
12Z TAFS: An upper ridge migrates across the area today, while
a trough approaches the coast tonight into early Saturday.
Expect VFR conditions with primarily high clouds. Clouds start
to thicken from the west later tonight into early Saturday with
the approach of the aforementioned trough.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,

please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        80  53  87  50  74  48 /   0   0   0   0   0   0
Coeur d'Alene  80  53  87  51  73  46 /   0   0   0   0   0  10
Pullman        79  53  85  47  69  45 /   0   0   0   0   0   0
Lewiston       87  57  93  57  77  51 /   0   0   0   0   0   0
Colville       80  48  86  44  73  41 /   0   0   0  10   0  10
Sandpoint      79  52  86  52  73  45 /   0   0   0  10   0  10
Kellogg        77  57  88  52  68  47 /   0   0   0   0   0  10
Moses Lake     85  54  91  49  79  50 /   0   0   0   0   0   0
Wenatchee      84  61  89  52  77  50 /   0   0   0   0   0   0
Omak           83  55  88  47  76  46 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:14 PM PDTSpecial Weather StatementOTXBoundary31 min

Nearby

Wind Advisories in Washington, 2025Wind Advisories in Idaho, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.